Estimation of covariance with functional data

Lee, Sik-Yum and Zhang, Wenyang and Song, Xin-Yuan (2002) Estimation of covariance with functional data. British Journal of Mathematical and Statistical Psychology, 55 (2). pp. 247-261. ISSN 0007-1102. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1348/000711002760554570

Abstract

This paper describes a two-step procedure for estimating the covariance function and its eigenvalues and eigenfunctions in situations where the data are curves or functions, The first step produces initial estimates of eigenfunctions using a standard principal components analysis. At the second step, these initial estimates are smoothed via local polynomial fitting, with the bandwidth in the kernel function being selected by a data-driven procedure. The results of a simulation study and three real examples are presented to illustrate the performance of the proposed methodology.

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: Judith Broom
Date Deposited: 03 Oct 2008 16:53
Last Modified: 25 Apr 2014 12:06
Resource URI: http://kar.kent.ac.uk/id/eprint/10597 (The current URI for this page, for reference purposes)
  • Depositors only (login required):